Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Two-bridge knots with unknotting number one


Authors: Taizo Kanenobu and Hitoshi Murakami
Journal: Proc. Amer. Math. Soc. 98 (1986), 499-502
MSC: Primary 57M25
MathSciNet review: 857949
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine all two-bridge knots with unknotting number one. In fact we prove that a two-bridge knot has unknotting number one iff there exist positive integers $ p$, $ m$, and $ n$ such that $ (m,n) = 1$ and $ 2mn = p \pm 1$, and it is equivalent to $ S(p,2{n^2})$ in Schubert's notation. It is also shown that it can be expressed as $ C(a,{a_1},{a_2}, \ldots ,{a_k}, \pm 2, - {a_k}, \ldots , - {a_2}, - {a_1})$ using Conway's notation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0857949-8
PII: S 0002-9939(1986)0857949-8
Keywords: Two-bridge knot, unknotting number, lens space, Dehn surgery
Article copyright: © Copyright 1986 American Mathematical Society